MAUDE Adverse Event Report: RESPIRONICS, INC. WISP YOUTH MASK; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. WISP YOUTH MASK; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number 1109298
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Headache (1880)
Date of Event 02/04/2020
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer became aware of an allegation of three days of headaches when using a wisp youth mask with magnetic connections.The user reported to the customer that he had a shunt in his head and is not allowed to have any metal or magnets near it.The user stopped using the wisp mask with magnets and the headaches went away.There was no report of medical intervention.The mask was not returned for investigation despite requests for product.The wisp youth nasal mask is intended to provide an interface for application of cpap or bi-level therapy to patients.The mask is for single patient use in the home or multi-patient use in the hospital/institutional environment.The mask is to be used on patients 7 years or older (>40 lbs/18 kg) for whom cpap or bi-level therapy has been prescribed.The wisp instructions for use includes the following warnings: the headgear clips contain magnets.Contact your healthcare professional before you use this mask.Some medical devices may be affected by magnetic fields.The magnetic clips in this mask should be kept at least 2 in.(50 mm) away from any active medical device with special attention to implanted devices such as pacemakers, defibrillators and cochlear implants.Do not use in or near magnetic resonance imaging (mri) equipment.Keep unassembled magnetic headgear clips out of reach of children.In case of accidental swallowing, seek medical assistance immediately.This report will be filed as an initial-final report.We will continue to monitor these complaints regarding magnets.If any additional information is received, a follow up report will be filed.

Brand Name
WISP YOUTH MASK
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15206
2673970028
MDR Report Key13666052
Report Number2518422-2022-07488
Device Sequence Number4995804
Product Code BZD
UDI-Device Identifier00606959039971
UDI-Public00606959039971
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K140268
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1109298
Device Catalogue Number1109298
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2020
Initial Report FDA Received Date03/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale